Jump to content
Dragonmew

Introducing myself

Recommended Posts

My mom aged at 68 was a healthy person. All of sudden she had a fracture in hip and a compression fracture in spine February. Later, after the CT scan, she was found a 3.5 hilar mass in the right lung together w other nodules in both lungs. Immediately my mom got a surgery to fix the hip on 2/13, and during the surgery biopsy was obtained. She was later treated by xalkori due to her met 14 skipping mutation.  Her ALT and AST were elevated due to xalkori, and doses were reduced until June when the ct scan found tumor in left hip has grown from 1 cm to 1.6, although the 3.5 Hilar mass as mentioned before was shrunk (it grew to 4.1 from PET scan). Dr switched her medicine to Capmatinib.  She has no serve side effect on Capmatinib except some rash.  She is still feeling some discomfort from her right leg, and the dr is worried Capmatinib may not be strong enough.  The main concern is if her discomfort in right leg is from cancer growing or muscles recovering from the surgery and radiation.  

Share this post


Link to post
Share on other sites

Hi, Dragonmew and welcome. Sorry for your mom's issues. I don't really have any insight into her therapy or the reason she might be experiencing discomfort, but others here might. 

Glad you found us.

Share this post


Link to post
Share on other sites

Hello and Welcome,

It sounds like your Mom has been through a lot, she’s lucky to have your support.  I’m taking a different inhibitor and have had some experience with the “recovery vs injury vs cancer” dilemma. 
My doctor says any symptom lasting more than two weeks needs to be evaluated.  The short answer is that it’s impossible for doctors to quickly assess. The PET can be tricky since it also detects inflammation due to injury.  
 

 It usually takes a MRI to get a handle on the situation.  Since muscle aches and joint pain is a persistent side effect of most inhibitors I’ve had a few extra curricular MRIs and ultrasounds.  Constant vigilance is key.  It takes a little adjusting to communicate all of the aches and pains, it’s not complaining but informing.   Docs want to know what’s going on.  Better to over report and be reassured later.  
 

Michelle

Share this post


Link to post
Share on other sites

Dear Dragonmew,

  I was not familiar with the drug you mentioned so I looked up Capmatinib and found it's otherwise known as TABRECTA, which is drug just recently FDA approved for those who have NSCLC and also the MET Mutation.  Because it's really new,  I really don't know much about it and can't recall hearing about anyone who is on it yet, but I'm sure there are people out there.  I do hope you can connect here with other's who also have the MET mutation and hopefully some of them with be more familiar with the new treament.  I wish you and your Mom the very best.   

   I would also talk to her Oncologist and see if they can do an MRI or Bone scan of the leg to determine what is going on?   Maybe if there is cancer there it's something they could possibly radiate?  

    Thinking of you both and hope you find some answers -- take care!

 

Share this post


Link to post
Share on other sites

Dragonmew,

   After I posted earlier I was in one of the LUNGevity Facebook groups and saw a post about a new group that has been established (on Facebook) for patients with the MET Mutation.  It's called MET Crusaders and this is a link to join the group, if you are interested -- https://www.facebook.com/groups/575215219879116

  Hope you'll find some fellow MET folks there who may be able to give you more info regarding Tabrecta.   

    

Share this post


Link to post
Share on other sites

I am new and here for support and to share and contribute to the forum  .   My husband was diagnosed in Oct 2019 with stage 4 lung cancer  plus mets to liver and lymph nodes .

Share this post


Link to post
Share on other sites

Good morning Lexi .  Hubby is doing moderately well .diagnosed at the end of Oct 2019.  Started on the standard platinum based chemo for 4 months -reduced the tumours by about 60% given a few months with no treatments plus the Covid Virus took presidency at our Hospital for several months .     Had recent scans and the cancer is progressing now .  On Nivolumab combined with Virolanib tables  (clinical trial ) will have 3 rd infusion tomorrow .  Thanks for the welcome Lexi and hello to all others on the Forum 🧸

Share this post


Link to post
Share on other sites

Well, I hope things go well for him. I thought I had "skated" after an early-stage lobectomy three years ago, but after my latest CT and PET-CT scans, it looks like it's come back, and is advanced. So I'm kinda playing catch-up on all the treatment stuff, myself. I might be shopping for clinical trials at some point, myself. Glad he's in one--that's where they make all the cool new discoveries!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...